MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 6; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRI TS BASEPLATE SIZE 6; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5521-B-600
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Codes Injury (2348); Inadequate Osseointegration (2646)
Date of Event 07/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
It was reported that the patient's right knee was revised due to loosening of the tibial baseplate.Intra- operatively, surgeon reported dissatisfaction over the lack of contact of cement with the baseplate (reported as cement being in contact with the bone, but no cement interdigitating with the tibial baseplate).The patient's knee construct was revised (no allegations against the liner or femoral component were reported).
 
Additional Manufacturer Narrative
An event regarding tibial loosening involving a triathlon baseplate was reported.The event was not confirmed.Method & results: product evaluation and results: the baseplate was returned for evaluation.Implantation and explantation damage was visible on the baseplate.Impression marks from contact with the insert were also visible on the baseplate.A review of the returned device by a material analysis engineer indicated: damage consistent with the implantation/explantation process was observed on the distal and proximal surface.The material was analyzed using x-ray fluorescence spectroscopy and is consistent with an astm f75 alloy.Impression markings were observed on the proximal surface of the baseplate, consistent with contact against the uhmwpe insert.No materials or manufacturing discrepancies were observed on the surfaces examined.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: cannot confirm event, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays.Product history review: indicated all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: a review of the returned device by a material analysis engineer indicated: damage consistent with the implantation/explantation process was observed on the distal and proximal surface.The material was analyzed using x-ray fluorescence spectroscopy and is consistent with an astm f75 alloy.Impression markings were observed on the proximal surface of the baseplate, consistent with contact against the uhmwpe insert.No materials or manufacturing discrepancies were observed on the surfaces examined.The event itself could not be confirmed and exact cause of the event could not be determined because insufficient information was provided.Further information such as primary and revision operative reports, clinical and past medical history as well as additional serial dated x-rays are required to complete the investigation for determining a root cause.No further investigation is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
TRI TS BASEPLATE SIZE 6
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8912763
Report Number0002249697-2019-02925
Device Sequence Number11177201
Product Code MBH
UDI-Device Identifier07613327026337
UDI-Public07613327026337
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/30/2018
Device Catalogue Number5521-B-600
Device Lot NumberILXP
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2019
Initial Date Received by Manufacturer 07/24/2019
Supplement Date Received by Manufacturer10/06/2019
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR